Skip to main content

On ruled surfaces with big anti-canonical divisor and numerically trivial divisors on weak log Fano surfaces

Abstract

We investigate the structure of geometrically ruled surfaces whose anti-canonical class is big. As an application we show that the Picard group of a normal projective surface whose anti-canonical class is nef and big is a free abelian group of finite rank.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2

References

  1. 1.

    Bodnarchuk, L., Burban, I., Drozd, Y., Greuel, G.-M.: Vector Bundles and Torsion Free Sheaves on Degenerations of Elliptic Curves. Global Aspects of Complex Geometry, pp. 83–128. Springer, Berlin (2006)

    MATH  Google Scholar 

  2. 2.

    Fantechi, B., Luc, I., Lothar, G., Kleiman, S.L., Nitsure, N., Vistoli, A.: Fundamental Algebraic Geometry, Mathematical Surveys and Monographs, vol. 123, American Mathematical Society, Providence (2005) (Grothendieck’s FGA explained)

  3. 3.

    Gieseker, D.: Stable vector bundles and the Frobenius morphism. Ann. Sci. École Norm. Sup. (4) 6, 95–101 (1973)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Hartshorne, R.: Algebraic Geometry, Graduate Texts in Mathematics, No. 52. Springer, New York (1977)

    Google Scholar 

  5. 5.

    Kollár, J., Mori, S.: Birational Geometry of Algebraic Varieties, Cambridge Tracts in Mathematics, vol. 134, Cambridge University Press, Cambridge, With the collaboration of C. H. Clemens and A. Corti, Translated from the 1998 Japanese original (1998)

  6. 6.

    Langer, A.: Moduli spaces of sheaves and principal \(G\)-bundles, Algebraic geometry–Seattle. Part 1, Proceedings of Symposisum Pure Mathmatics, vol. 80. American Mathematical Society, Providence, vol 2009, pp. 273–308 (2005)

  7. 7.

    Le Potier, J.: Lectures on Vector Bundles, Cambridge Studies in Advanced Mathematics, vol. 54. Cambridge University Press, Cambridge, Translated by A. Maciocia (1997)

  8. 8.

    Miyaoka, Y.: The Chern classes and Kodaira dimension of a minimal variety, Algebraic geometry, Sendai, 1985. Advanced Studies in Pure Mathematics, vol. 10. North-Holland, Amsterdam, pp. 449–476 (1987)

  9. 9.

    Moriwaki, A.: Relative Bogomolov’s inequality and the cone of positive divisors on the moduli space of stable curves. J. Am. Math. Soc. 11(3), 569–600 (1998)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Mehta, V.B., Ramanathan, A., Homogeneous bundles in characteristic \(p\), Algebraic geometry–open problems (Ravello, 1982), Lecture Notes in Mathmatics, vol. 997. Springer, Berlin, pp. 315–320 (1983)

  11. 11.

    Mumford, D.: Abelian varieties. Tata Institute of Fundamental Research Studies in Mathematics, vol. 5, Published for the Tata Institute of Fundamental Research, Bombay; by Hindustan Book Agency, New Delhi, 2008, With appendices by C. P. Ramanujam and Yuri Manin, Corrected reprint of the second edition (1974)

  12. 12.

    Nakayama, N.: Zariski-Decomposition and Abundance, MSJ Memoirs, vol. 14. Mathematical Society of Japan, Tokyo (2004)

    MATH  Google Scholar 

  13. 13.

    Schröer, S.: Normal del Pezzo surfaces containing a nonrational singularity. Manuscr. Math. 104(2), 257–274 (2001)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Tanaka, H.: Minimal models and abundance for positive characteristic log surfaces. Nagoya Math. J. 216, 1–70 (2014)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Tanaka, H.: The X-method for klt surfaces in positive characteristic. J. Algebraic Geom. 24(4), 605–628 (2015)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Testa, D., Várilly-Alvarado, A., Velasco, M.: Big rational surfaces. Math. Ann. 351(1), 95–107 (2011)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The authors are indebted to Hiromu Tanaka for the very useful discussion and informing them of the current state of the art of the base point free theorem on surfaces. They also thank Kazuhiro Konno for informing them of the works by Noboru Nakayama and Yoichi Miyaoka. S. O.  was partially supported by Grants-in-Aid for Scientific Research (16H05994, 16K13746, 16H02141, 16K13743, 16K13755, 16H06337) and the Inamori Foundation.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Rikito Ohta.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ohta, R., Okawa, S. On ruled surfaces with big anti-canonical divisor and numerically trivial divisors on weak log Fano surfaces. manuscripta math. 166, 1–17 (2021). https://doi.org/10.1007/s00229-020-01242-x

Download citation

Mathematics Subject Classification

  • 14J26
  • 14E30
  • 14G17